Scary weight loss help

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Surfer21
Regular Member


Date Joined May 2017
Total Posts : 65
   Posted 8/20/2017 1:57 PM (GMT -7)   
Hello everyone!

So I have been steadily loosing weight for 3 months now. Had a big flare in may and lost 15 in 1 1/2 weeks, went from 125 to 110. I am a 19 year old female and I am 5'5. I was out on steroids and dropped a few more pounds. Well everything was getting better, my weight was holding steady and I was feeling like a whole new person! I still could not gain any weight though. My GI had me on a 2 month course of Uceris, and then added one more month to make it 3. A the 9 week mark I had a few very very stressful situations, and I started to flare again. My GI had me start Lialda a couple days later. Well, now it's a little over a week since this flare started and I weigh 99lbs. I am very scared, I have never lost this much weight. The flarenis starting to subside, I'm not going to the bathroom that much but for some reason I'm still loosing weight. I eat plenty of food and I have been able to keep it in, so I really don't understand why I'm still loosing weight! Anyone have any tips to gain weight or at least not lose anymore? Any explanation why I'm losing weight? Anyone else experience this? Thank you!

scifigal2k
Veteran Member


Date Joined May 2012
Total Posts : 3319
   Posted 8/20/2017 3:37 PM (GMT -7)   
It's extremely common to struggle to gain weight with Crohn's. I'd add in some extra nutritional drinks like Ensure, Pedialyte, or even Slim Fast to have WITH your meals (not in place of them). Also, Lialda is really not very effective for Crohn's, so you may not really be in any kind of remission which would explain the weight loss.
"For this thing I besought the Lord thrice that it depart from me. He said, My grace is sufficient for thee: for my strength is made perfect in weakness. Most gladly therefore will I rather glory in my infirmities; I take pleasure in infirmities, reproaches, necessities, persecutions, distresses, for when I am weak, then am I strong" 2 Cor

beave
Veteran Member


Date Joined Mar 2007
Total Posts : 1653
   Posted 8/20/2017 3:39 PM (GMT -7)   
Weight loss can be from a lot of things: not ingesting enough calories, not absorbing enough of what you eat due to small bowel inflammation, or just the extra strain the disease puts on your body, which makes you burn more calories than you otherwise would.

Do you have small bowel disease or just in the colon?

Lialda is not an appropriate medication. It's a UC drug that was never approved for Crohn's disease. Doctors often prescribe it due to wishful thinking ("if it helps UC, and UC and Crohn's are similar, then it will help Crohn's too.") But studies have shown it does NOT help Crohn's.

Have you done any stool tests to see if there is fat or protein in the stool that wasn't digested properly? Do you have any signs of fat or protein malabsorption?

http://www.healthline.com/health/malabsorption#symptoms3

Have you had any recent looks at your small bowel, like an MRI?

This type of weight loss can and does happen sometimes with Crohn's. Often times, stronger, more appropriate medication (like Remicade or similar) can really reverse the unwanted weight loss. Lialda isn't going to cut it at all. Uceris can help with mild to moderate inflammation in the colon, but since digestion primarily occurs in the small bowel - where Uceris doesn't affect - you may need some other treatment if that's your issue.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 16, 2017 10:02 AM (GMT -7)
There are a total of 2,906,131 posts in 318,924 threads.
View Active Threads


Who's Online
This forum has 158264 registered members. Please welcome our newest member, Whitecat1.
316 Guest(s), 10 Registered Member(s) are currently online.  Details
Whitecat1, mikeb2308, PatrickMA, JNF, Michael_T, ASAdvocate, Progressing, AZ Guy, Szabo246, dorri